• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Anyone taking Latuda? Lurasidone

Dav

Dav

Well-known member
Joined
Mar 18, 2021
Messages
125
Location
Uk
I recently switched to Latuda because I’m struggling badly from the side effects of respiredone injection, high prolactin, weight gain, messed up metabolism and hormones, initially I read a lot of good things about it then I came across people saying it raised their prolactin, so I wanted to know if anyone is on it and how did it go, also did you gain or lose weight on it from previous medication.

thanks
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
2,868
Location
England
I'm literally looking at studies right now because I'm considering asking for a medication tweak and I've read some things about Lurasidone being good for not putting on weight so much; Risperidone is known for it but some others are worse. Do you have Schizophrenia?
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
2,868
Location
England
It seems that, whilst it will have the potential to cause hyperprolactinaemia, as all antipsychotics do (although Aripiprazole seems to be the big exception to the rule in this regard) the risks are lower than with Risperidone and some others:

"Risks for weight gain, hyperprolactinaemia and QTc prolongation are low...Lurasidone appears to be a "metabolically-friendly" antipsychotic for schizophrenia where weight gain and hyperprolactinaemia are of concern"

Although admittedly, I'm not reading the full study here just the abstract. There are others Lurasidone: an antipsychotic with antidepressant effects in bipolar depression? - PubMed
 
Dav

Dav

Well-known member
Joined
Mar 18, 2021
Messages
125
Location
Uk
I'm literally looking at studies right now because I'm considering asking for a medication tweak and I've read some things about Lurasidone being good for not putting on weight so much; Risperidone is known for it but some others are worse. Do you have Schizophrenia?
No, I have Phsychosis, I sometimes wonder if taking meds are worth it after the nasty side effects of respiredone but I took the latuda again today, it is supposed to be better it’s just I can’t tell because they have me respiredol consta before and it’s still in my system for ages so I’m still putting weight on and feeling like death :/
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
2,868
Location
England
Just think of it as being a case of one day closer to it being out of your system. The Lurasidone seems to be much better for the things you're concerned about so hopefully you'll fair better once it's just that in your system.
 
Dav

Dav

Well-known member
Joined
Mar 18, 2021
Messages
125
Location
Uk
Just think of it as being a case of one day closer to it being out of your system. The Lurasidone seems to be much better for the things you're concerned about so hopefully you'll fair better once it's just that in your system.
Thank you, that’s what I’m thinking the thing is the side effects of respiredone are so bad and my care co ordinator said just ignore them, just counting the days to see what damage I’m left with after it and hoping my health returns
 
lavenderfire

lavenderfire

Well-known member
Joined
May 10, 2021
Messages
176
Location
australia
No, I have Phsychosis, I sometimes wonder if taking meds are worth it after the nasty side effects of respiredone but I took the latuda again today, it is supposed to be better it’s just I can’t tell because they have me respiredol consta before and it’s still in my system for ages so I’m still putting weight on and feeling like death :/
Ugh you poor thing honestly. Well, I have psychosis and have just been prescribed this.

I took another for 3 weeks and its side effects made my life worse than just having psychosis.
 
G

GoldenMama

Member
Joined
Jun 19, 2021
Messages
7
Location
USA
I only take 10mg of Latuda (with 300mg Lamictal) and it seems to be working really well. I have lost weight on it. I am only 116# at 5'4" so did not need to lose weight but do not want to gain...unless it's from lifting heavier weights-- gaining muscle. But since starting Latuda, I have been even more fastidious with my nutrition. I exercise daily as I have found it to be the best antidepressant ever! No pill gives me the high that exercise does. I am quite sensitive to meds- the 20mg of Latuda was too much for me. I felt like I could not feel as intensely as I wanted. So I cut it to 10mg and I think that is the sweet spot. I will likely stay on it for a few months as I adjust to a new job. I was having passive suicidal ideations- that is why I decided to start Latuda. Hope this helps.
 
Top